Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 9, 2021, 4:50 AM CST. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2021, 4:50 AM CST (10:50 UTC)
- Expired
- Feb 9, 2021, 5:45 AM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WHUS54 KMOB 091050
SMWMOB
GMZ650-670-091145-
/O.NEW.KMOB.MA.W.0019.210209T1050Z-210209T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
450 AM CST Tue Feb 9 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 545 AM CST.
* At 450 AM CST, a strong thunderstorm was located 15 nm southeast of
Farewell Buoy, moving east at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3006 8790 3011 8719 2984 8717 2988 8790
TIME...MOT...LOC 1050Z 269DEG 27KT 2998 8781
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 9, 4:48 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 9, 4:48 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 448 AM CST Tue Feb 9 2021 .NEAR TERM UPDATE /Now Through Wednesday/...Ongoing showers and thunderstorms early this morning will diminish by noon as a week surface low pressure area passing eastward over the north central Gulf Coast moves east of the area and dissipates. Isolated strong storms will still remain possible this morning with hail up to one- half inch in diameter and winds up to 40 mph due to SFC-6km Bulk Shear values between 50 to 60 knots. Upper level flow will remain zonal through today, shifting slightly to the west-southwest late tonight through Wednesday. However a dry airmass will remain around and above 700mb through midweek. As a result, a dry period will follow this afternoon through tonight as a surface ridge builds over the southeast states. Increasing low level isentropic upglide on the backside of the ridge on Wednesday will induced scattered showers that will spread northward over the forecast area. Despite the rain moving off to the east the low clouds will remain, so high temperatures are only expected to rise to between 65 to 69 degrees. Residual low level clouds will help to limit overnight cooling, keeping low temperatures at well above seasonal norms between 52 to 59 degrees. High temperatures Wednesday will rebound slightly into the lower 70s. /16 /22 && .SHORT TERM /Wednesday night Through Thursday night/...An active weather pattern continues in the short term period Wednesday night into Thursday night. A large upper level trough will be located over the central U.S. stretching from the Rockies southwest into northern Mexico. This trough works its way eastward into Thursday night, finding its axis from the western Great Lakes southwestward into western Texas. At the surface, a nose of high pressure breaks down as surface return flow begins to overspread the region. In its wake, a weak surface trough appears likely to develop Wednesday evening into the overnight hours from southeastern Texas east-northeastward into north-central Alabama. This will serve as the focus for developing rainfall Wednesday night, primarily over northwestern portions of the CWA. PoPs increase considerably into Thursday afternoon and evening as surface frontogenesis occurs along the surface trough axis and begins moving to the southeast. SBCAPE values of near 1,000 J/kg will foster thunderstorm development ahead of the front. Effective shear values on the order of 30kts may be enough to promote a non- negligible threat for a stronger storm or two, with small hail and gusty winds possible in any deeper convective cores Thursday. Heavy rainfall may also occur over the region given high PWATs of 1.25" to 1.5". Currently do not anticipate any flooding concern, however any areas of training thunderstorms could promote ponding of low- lying areas. Temperatures will be very warm compared to average, with lows Wednesday night in the lower 60's. Highs Thursday will range from the middle 60's over our far northwestern CWA to lower to middle 70's near and southeast of I-65, and across southeastern Mississippi. Lows Thursday night begin to tumble with the front moving through, with lows in the middle to upper 40's over southeastern Mississippi and interior west-central AL. Lows moderate to the southeast along and southeast of I-65 with lower to middle 50's expected. A MODERATE risk of rip currents is in place for Wednesday night into Thursday night. MM/25 && .EXTENDED TERM /Friday Through Monday/...We continue to have a highly uncertain extended forecast with a highly complex, but active pattern. The period begins with a surface front having pushed through our region, with the leading edge of a large, polar airmass located just to the west of our forecast area. Looking aloft, a fairly weak shortwave located over the central Gulf coast region on Friday will move east of our area by early Saturday as a much stronger shortwave digs into northern Old Mexico. From this point on into the second half of the extended period, there is a very large amount of spread between model solutions, so we have a very difficult and challenging extended forecast. Questions remain as to the strength of the surface high behind the front and the quality of the arctic air that will be trying to move into the area. The overall trend has been a slow backing off of the quality of cold air, but there are still considerable model differences. Model difference in the mid and upper level patterns remain very different as well. Both of the primary model solutions keep a generally southwesterly flow, with mainly weak shortwaves to varying degrees, streaming across our area Friday through Saturday. This will keep things fairly unsettled Friday and Saturday with the coldest air still back to the west of our area but with a chance for rain through that timeframe. Showers and a few thunderstorms will be possible, but general storms (no severe) expected at this time. The bigger differences in the model data has been in the Sunday through Monday time frame in association with the stronger shortwave digging into the American Southwest. The 09/00Z GFS is coming in a little more similar to the EURO than the previous run with regard to that feature. Both solutions now have the trough axis roughly in the same location by early Monday morning, generally over New Mexico. It appears both model solutions now indicate that it will be dry for the most part over our forecast area on Sunday into Monday, which is consistent with previous forecast and close to 08/12Z EURO and the NBM solutions. We will continue with this scenario. Models are now somewhat similar in bringing the weakening axis of this shortwave east across our area just beyond the extended period (ie-by early next Tuesday). For the time being, as the previous shift stated, the overall trend has been trending back on the extremely cold temperatures this weekend and this still seems to be the case, so it appears that the very cold air and sub freezing temperatures likely won't be pushing into our area until next Sunday night or Monday. Will let the forecast temperature numbers in the forecast speak for themselves without going into specifics here. Things will likely change as we get closer to the current extended period and hopefully models continue to increase in consistency and we will better be able to iron out the details over the next couple of days. This has been a tough one. /12 && .MARINE...Showers and thunderstorms this morning will diminish from west to east through mid afternoon, with isolated strong storms possible through noon. The potential for mainly nighttime and morning fog will increase through midweek as warm and moist air advects over the colder marine waters. Patchy to areas of dense fog will be possible late tonight into Wednesday morning, and again late Wednesday night into Thursday morning. Meanwhile, a light to moderate northeasterly to easterly flow will persist into Wednesday morning, becoming southerly through Thursday. Small Craft Advisory conditions will be possible late in the week behind a cold front moving over the marine area early Friday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Feb 8, 10:56 PM CST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1056 PM CST Mon Feb 8 2021
ALZ059-262-264-266-FLZ201>204-090545-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1056 PM CST Mon Feb 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BALDWIN...WESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES UNTIL 1145 PM CST...
At 1055 PM CST, the strong thunderstorms were located along a line
extending from 6 miles southwest of Bay Minette to Silverhill, and
moving northeast at 65 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Daphne, Fairhope, Gonzalez, Bay Minette, Atmore, Pace, Spanish Fort,
Robertsdale, Point Clear, Century, Loxley, Stapleton, Molino,
Summerdale, Silverhill, Bratt, I65 And CR 1, I65 And AL 21 and
Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8787 3048 8793 3075 8793 3075 8795
3066 8794 3066 8796 3072 8797 3068 8798
3068 8799 3069 8799 3083 8794 3086 8798
3088 8791 3076 8793 3075 8792 3091 8790
3121 8733 3057 8713
TIME...MOT...LOC 0455Z 240DEG 57KT 3082 8784 3053 8778Special weather statement, Feb 8, 11:18 PM CST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 PM CST Mon Feb 8 2021
ALZ059-261>264-FLZ201-203-090600-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Mobile Central AL-Escambia Inland FL-Santa Rosa Inland FL-
1118 PM CST Mon Feb 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL MOBILE...CENTRAL BALDWIN...WESTERN ESCAMBIA...NORTHWESTERN
SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL MIDNIGHT CST...
At 1118 PM CST, the strong thunderstorm was located 5 miles east of
Chickasaw, moving northeast at 55 mph.
Dime size hail and wind gusts of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Saraland, Bay Minette, Atmore, Chickasaw, Century, Flomaton, Bratt,
I65 And CR 1, I65 And AL 113, I65 And AL 21, I65 And AL 225, I65 And
AL 158 and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3069 8803 3075 8804 3072 8804 3082 8812
3126 8732 3092 8715 3075 8795 3074 8794
3070 8794 3069 8799 3071 8798 3069 8801
3073 8802 3069 8802
TIME...MOT...LOC 0518Z 243DEG 49KT 3078 8799Special weather statement, Feb 9, 12:28 AM CST, 4 hours 22 minutes before
Special Weather Statement National Weather Service Mobile AL 1228 AM CST Tue Feb 9 2021 FLZ203-205-090700- Okaloosa Inland FL-Santa Rosa Inland FL- 1228 AM CST Tue Feb 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 100 AM CST... At 1227 AM CST, the strong thunderstorm was located 6 miles southwest of Baker, or 10 miles west of Crestview, moving east at 60 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Crestview and Baker. LAT...LON 3063 8692 3076 8695 3091 8639 3067 8639 TIME...MOT...LOC 0627Z 256DEG 53KT 3073 8675
Special weather statement, Feb 9, 1:10 AM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
110 AM CST Tue Feb 9 2021
ALZ060-FLZ205-090745-
Covington AL-Okaloosa Inland FL-
110 AM CST Tue Feb 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 145
AM CST...
At 110 AM CST, the strong thunderstorm was located near Laurel Hill,
or 11 miles southwest of Florala, moving east at 60 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3083 8639 3080 8665 3097 8670
3109 8619 3099 8619
TIME...MOT...LOC 0710Z 256DEG 51KT 3092 8649Special weather statement, Feb 9, 3:12 AM CST, 1 hour 38 minutes before
Special Weather Statement National Weather Service Mobile AL 312 AM CST Tue Feb 9 2021 ALZ059-FLZ201-203-090945- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 312 AM CST Tue Feb 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 345 AM CST... At 312 AM CST, the strong thunderstorm was located 6 miles south of Bratt, or 10 miles southwest of Century, moving northeast at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brewton, Century, Flomaton, East Brewton, Jay, Pollard and Riverview. LAT...LON 3076 8744 3087 8752 3122 8704 3099 8684 TIME...MOT...LOC 0912Z 234DEG 41KT 3087 8740
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:16 PM CST | Special Weather Statement | MOB | Mobile | 59 min |
| Feb 8, 10:56 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Feb 8, 11:18 PM CST | Special Weather Statement | MOB | Baldwin | 42 min |
| Feb 9, 1:10 AM CST | Special Weather Statement | MOB | Covington | 35 min |
| Feb 9, 3:12 AM CST | Special Weather Statement | MOB | Escambia | 33 min |
| Feb 9, 6:09 AM CST | Special Marine Warning | MOB | 96 min | |
| Feb 9, 6:58 AM CST | Special Marine Warning | MOB | 47 min | |
| Feb 9, 7:45 AM CST | Special Marine Warning | MOB | 60 min | |
| Feb 9, 8:45 AM CST | Special Marine Warning | MOB | 60 min | |
| Feb 9, 12:28 AM CST | Special Weather Statement | MOB | Okaloosa | 32 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.